Alert archive / Michigan / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this winter storm warning at Feb 17, 2014, 7:03 PM EST for 5 counties in Michigan. It was in force for 9 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2014, 7:03 PM EST (00:03 UTC)
- Expired
- Feb 18, 2014, 4:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Huron County, MI, Midland County, MI, Saginaw County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 105 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 7:15 PM EST | SNOW 3.5 | 2 Nw Saginaw, MI | 3 HOUR TOTAL. |
| Feb 17, 7:28 PM EST | SNOW 3.8 | Midland, MI | 3 HOUR TOTAL. |
| Feb 17, 7:30 PM EST | SNOW 4 | Bridgeport, MI | 3 HOUR TOTAL. |
| Feb 17, 8:15 PM EST | SNOW 3.6 | 5 Wsw Saginaw, MI | 3 1/2 HOUR TOTAL. |
| Feb 17, 8:58 PM EST | SNOW 5 | Oil City, MI | 4 1/2 HOUR TOTAL. |
| Feb 17, 9:25 PM EST | SNOW 5.2 | Midland, MI | 5 HOUR TOTAL. |
| Feb 17, 10:55 PM EST | SNOW 5 | Bridgeport, MI | 6 HOUR TOTAL. |
| Feb 18, 12:00 AM EST | SNOW 3.8 | Grindstone City, MI | 7 HR TOTAL. |
| Feb 18, 12:00 AM EST | SNOW 7 | Midland, MI | 7 1/2 HOUR TOTAL |
| Feb 18, 3:52 AM EST | SNOW 5 | 5 S Merrill, MI | 12 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 1026 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WWUS43 KDTX 180003 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 703 PM EST MON FEB 17 2014 ...A WINTER STORM WARNING IS NOW IN EFFECT TONIGHT FOR TRI CITIES AND NORTHERN THUMB... .THE TRI CITIES AND NORTHERN THUMB ARE UPGRADED TO A WINTER STORM WARNING FOR HEAVY SNOW TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE REST OF SOUTHEAST MICHIGAN AS A LOW PRESSURE SYSTEM TRACKS FROM CENTRAL INDIANA THROUGH WINDSOR TONIGHT. HEAVY SNOW ASSOCIATED WITH THIS SYSTEM WILL PEAK AROUND 10 PM...AND THEN GRADUALLY TAPER OFF THROUGH THE OVERNIGHT HOURS. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WERE REPORTED FROM THE SAGINAW AREA BETWEEN 5 PM AND 7 PM...AND THIS IS EXPECTED TO CONTINUE WITH SOME LOWER VARIATION THROUGH THE REST OF THE EVENING. STORM TOTAL ACCUMULATION OF 5 TO 8 INCHES IS EXPECTED IN THE WARNING AREA AND 4 TO 6 INCHES ACROSS THE ADVISORY AREA BEFORE THE SYSTEM EXITS TOWARD SUNRISE TUESDAY MORNING. MIZ047>049-053-054-180815- /O.UPG.KDTX.WW.Y.0007.000000T0000Z-140218T0900Z/ /O.NEW.KDTX.WS.W.0002.140218T0003Z-140218T0900Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO 703 PM EST MON FEB 17 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * HEAVY SNOW WILL PERSIST OVER THE TRI CITIES BETWEEN 7 PM AND MIDNIGHT WHILE INCREASING INTENSITY OVER TUSCOLA AND HURON COUNTIES. * SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED BETWEEN 7 PM AND MIDNIGHT. * SNOW GRADUALLY TAPERS OFF BEFORE SUNRISE TUESDAY MORNING. * TOTAL SNOW ACCUMULATION OF 5 TO 8 INCHES. IMPACTS... * UNTREATED ROADS WILL BECOME SNOW COVERED AND SLIPPERY. * VISIBILITY WILL DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL AND OUTDOOR ACTIVITY DANGEROUS. * PREPARE...PLAN...AND STAY INFORMED. VISIT WEATHER.GOV/DETROIT && $$ MIZ055-060>063-068>070-075-076-082-083-180815- /O.CON.KDTX.WW.Y.0007.000000T0000Z-140218T0900Z/ SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 703 PM EST MON FEB 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... HAZARDOUS WEATHER... * BANDS OF HEAVY SNOW WILL PERSIST OVER THE REGION BETWEEN 7 PM AND MIDNIGHT. * SNOWFALL RATES NEAR 1 PER HOUR WILL BE POSSIBLE. SNOW PELLETS AND A RUMBLE OF THUNDER WILL ALSO BE POSSIBLE CLOSER TO THE OHIO BORDER. * SNOW GRADUALLY TAPERS OFF BEFORE SUNRISE TUESDAY MORNING. * TOTAL SNOW ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED. IMPACTS... * UNTREATED ROADS WILL BECOME SNOW COVERED AND SLIPPERY. * VISIBILITY WILL DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WEATHER.GOV/DETROIT && $$ BT
2 follow-up statements
513 WWUS43 KDTX 180354 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1054 PM EST MON FEB 17 2014 ...LIGHT TO MODERATE SNOW WILL CONTINUE OVERNIGHT... .MANY LOCATIONS ACROSS THE NORTH HAVE ALREADY REACHED WINTER STORM WARNING CRITERIA...WITH SEVERAL LOCATIONS IN THE ADVISORY REACHING WINTER WEATHER ADVISORY CRITERIA. WITH LIGHT TO MODERATE SNOW EXPECTED TO LAST THROUGH EARLY TUESDAY MORNING...ALL HEADLINES WILL REMAIN AS IS WITH THIS UPDATE. WHILE THE HEAVIEST SNOW HAS ENDED...SNOWFALL RATES OF ONE HALF TO ONE INCH PER HOUR ARE STILL POSSIBLE ACROSS SOUTHEAST MICHIGAN THROUGH 4 AM. A BRIEF LULL IN THE ACTIVITY IS CURRENTLY TRACKING THROUGH THE AREA...WITH ADDITIONAL SNOW SHOWERS BEHIND THIS CLEARING MOVING IN AROUND MIDNIGHT. ADDITIONAL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES...WITH STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES EXPECTED IN THE WARNING AREA AND 3 TO 6 INCHES ACROSS THE ADVISORY AREA BEFORE SNOW ENDS TUESDAY MORNING. MIZ047>049-053-054-180900- /O.CON.KDTX.WS.W.0002.000000T0000Z-140218T0900Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO 1054 PM EST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... HAZARDOUS WEATHER... * LIGHT TO MODERATE SNOW WILL PERSIST OVER THE TRI CITIES AS WELL AS TUSCOLA AND HURON COUNTIES THROUGH 4 AM. * SNOWFALL RATES OF ONE HALF TO 1 INCH PER HOUR CAN BE EXPECTED THROUGH 4 AM. * SNOW GRADUALLY TAPERS OFF BEFORE SUNRISE TUESDAY MORNING. * ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES...WITH TOTAL SNOW ACCUMULATION OF 5 TO 8 INCHES. IMPACTS... * UNTREATED ROADS WILL BECOME SNOW COVERED AND SLIPPERY. * VISIBILITY WILL DROP TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL AND OUTDOOR ACTIVITY DANGEROUS. * PREPARE...PLAN...AND STAY INFORMED. VISIT WEATHER.GOV/DETROIT && $$ MIZ055-060>063-068>070-075-076-082-083-180900- /O.CON.KDTX.WW.Y.0007.000000T0000Z-140218T0900Z/ SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1054 PM EST MON FEB 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... HAZARDOUS WEATHER... * BANDS OF LIGHT TO MODERATE SNOW WILL PERSIST OVER THE AREA THROUGH 4 AM. * SNOWFALL RATES AROUND ONE HALF OF AN INCH PER HOUR CAN BE EXPECTED THROUGH 4 AM. * SNOW GRADUALLY TAPERS OFF BEFORE SUNRISE TUESDAY MORNING. * ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES...WITH TOTAL SNOW ACCUMULATION OF 3 TO 6 INCHES. IMPACTS... * UNTREATED ROADS WILL BECOME SNOW COVERED AND SLIPPERY. * VISIBILITY WILL DROP TO ONE MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WEATHER.GOV/DETROIT && $$ KURIMSKI
439 WWUS43 KDTX 180838 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 338 AM EST TUE FEB 18 2014 MIZ047>049-053-054-180945- /O.EXP.KDTX.WS.W.0002.000000T0000Z-140218T0900Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO 338 AM EST TUE FEB 18 2014 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. HAZARDOUS WEATHER... * LIGHT SNOW WILL GRADUALLY TAPER OFF THROUGH MID MORNING. * ADDITIONAL ACCUMULATION OF UP TO HALF AN INCH. IMPACTS... * SNOW-COVERED AND SLIPPERY ROADWAYS WILL EXIST FOR THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ055-060>063-068>070-075-076-082-083-180945- /O.EXP.KDTX.WW.Y.0007.000000T0000Z-140218T0900Z/ SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 338 AM EST TUE FEB 18 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. HAZARDOUS WEATHER... * LIGHT SNOW WILL GRADUALLY TAPER OFF THROUGH MID MORNING. * ADDITIONAL ACCUMULATION OF UP TO HALF AN INCH. IMPACTS... * SNOW-COVERED AND SLIPPERY ROADWAYS WILL EXIST FOR THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 6:24 PM EST, 39 minutes earlier.
Area forecast discussion, Feb 17, 6:24 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
624 PM EST MON FEB 17 2014
.AVIATION...
//DISCUSSION...
AS SNOW FILTERS INTO SOUTHEAST MICHIGAN TAF SITES ARE RAPIDLY GOING
FROM VFR TO VLIFR IN LESS THAN AN HOUR AS MODERATE TO HEAVY SNOW
TRACK THROUGH THE REGION. DESPITE THE METRO AIRPORTS CURRENTLY
SITTING AT VFR PLAN TO START THE TAFS AT LIFR TEMPO VLIFR GIVEN THE
VERY FAST TRANSITION UPSTREAM SITES HAVE EXPERIENCED AS CONDITIONS
TANK QUICKLY. THE MAIN SITE WHERE THIS WILL BE AN EXCEPTION IS DET
GIVEN THE ARE FURTHER NORTHEAST THAN DTW AND YIP. EXPECT THESE
CONDITIONS TO LAST THROUGH THE EVENING WITH IMPROVEMENT AFTER
MIDNIGHT WHEN SNOW BECOMES LIGHTER. CONDITIONS ARE EXPECTED TO
IMPROVE TO MVFR LATE TONIGHT AND EVENTUALLY TO VFR TUESDAY MORNING
AS THE LOW TRACKS TO THE EAST AS WINDS PICK UP BEHIND THE LOW.
EXPECT A WIDESPREAD 3 TO 6 INCHES OF SNOW...WITH 5 TO 8 INCHES AT
MBS.
FOR DTW...VFR CONDITIONS WILL DROP QUICKLY BELOW 1000 FEET AND 1SM
BETWEEN 00 AND 01Z WITH ONSET OF MODERATE TO HEAVY SNOW. RATES WILL
THEN INCREASE RAPIDLY WITH UP TO AN INCH PER HOUR EXPECTED AT PEAK
INTENSITY 00Z-04Z. TOTAL ACCUMULATION OF 3-6 INCHES THAT HAS BEEN
CALLED FOR WILL LIKELY VERIFY CLOSER TO THE 6 INCH END OF THE
RANGE.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILING BELOW 5000 FT LATE THROUGH TONIGHT.
* HIGH CONFIDENCE IN PRECIPITATION TYPE AS SNOW.
* MEDIUM CONFIDENCE IN VISIBILITY 1/2 MILE OR LESS IN HEAVY SNOW
DURING THE EVENING.
&&
.PREV DISCUSSION...ISSUED 353 PM EST MON FEB 17 2014
SHORT TERM... AFTERNOON THROUGH TONIGHT
THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT TONIGHT FOR HIGH
END ADVISORY SNOW ACCUMULATION. THE RANGE OF 3 TO 6 INCHES WILL
LIKELY VERIFY CLOSER TO THE 6 INCH END OF THE RANGE FOR MOST
LOCATIONS. LOCALLY HIGHER AMOUNTS AND A SHORT FUSED WARNING
UPGRADE ALSO REMAINS IN PLAY AS THE POSITION AND CHARACTER OF
MESOSCALE FORCING BECOMES CLEARER. THIS WOULD MOST LIKELY BE IN
THE TRI CITIES TO NORTHERN THUMB BASED ON OBSERVATIONS AS THEY
BECOME AVAILABLE DURING THE LATE AFTERNOON INTO EARLY EVENING. THE
MAIN UNCERTAINTY WITH AN UPGRADE LIES WITH THE PROGRESSION VERSUS
PIVOT OF THE DEFORMATION AXIS ON THE NORTH FLANK OF THE SYSTEM AND
THE NORTHWARD PUSH OF THE DRY SLOT. OBSERVATIONS WILL BE
MONITORED FOR A PIVOT WHICH WOULD PERMIT HIGHER RATES FOR A LONGER
PERIOD OF TIME AND HIGHER SYSTEM TOTALS AND/OR 6 INCH AMOUNTS
COMING IN CLOSER TO 6 TO 9 HOUR TIME PERIOD. FARTHER SOUTH, A
CONVECTIVE COMPONENT IN THE FORCING WILL BRING HIGH SNOWFALL RATES
AND EVEN SOME GRAUPEL/SNOW PELLETS WITH A RUMBLE OF THUNDER AT
TIMES BEFORE THE MID LEVEL DRY SLOT CONFINES TOTAL ACCUMULATION
CLOSER TO 4 INCHES.
MID AFTERNOON SATELLITE IMAGERY SHOWS THE LOW PRESSURE SYSTEM OVER
ILLINOIS/INDIANA COMING TOGETHER IN A STRONGLY DYNAMIC FASHION.
VISIBILITY NEAR ZERO IN SURFACE OBSERVATIONS WITH SEVERAL CLUSTERS
OF CG LIGHTNING STRIKES DEPICTS THE CONVECTIVE NATURE OF THE
SITUATION, AS DOES THE SPECIAL 18Z KILX SOUNDING WITH BORDERLINE DRY
ADIABATIC LAPSE RATES IN THE 700-500 MB LAYER. NEAR TERM MODEL
FIELDS HAVE PICKED UP ON THIS AS A STRONG COMBINATION OF MID LEVEL
DCVA AND LOW LEVEL THETA-E ADVECTION ON 850 MB WIND PUSHING 50
KNOTS. THE WIND FIELD WILL EVENTUALLY GET CONVERTED TO TROWAL
FORCING WITH SPECIFIC HUMIDITY SETTLING IN AROUND 3 G/KG. THE
TROWAL/DEFORMATION AXIS IS EXPECTED TO SET UP NORTH OF THE
INTERSTATE 69 CORRIDOR AS THE SURFACE LOW DROPS FROM 1007 MB TO NEAR
1000 MB OVER THE EAST SHORE OF LAKE ST CLAIR BY MIDNIGHT. AS
MENTIONED ABOVE, THERE WILL BE CONVECTIVE INSTABILITY BOTH WITHIN
THE WARM ADVECTION PATTERN AND ON THE INTERIOR FLANK OF THE
TROWAL/THETA-E RIDGE. THIS THERMODYNAMIC ENVIRONMENT COUPLED WITH
THE STRONG WIND FIELD WILL RESULT IN SNOWFALL RATES IN THE 1-2 INCH
PER HOUR RANGE. IN ADDITION, MODEL SOUNDINGS INDICATE FAVORABLE
TEMPERATURE AND MOISTURE PROFILES THAT DEPICT A DGZ DEPTH ROUGHLY
FROM 600 TO 800 MB THAT SHOULD SUPPORT SNOW RATIO IN THE 10-13:1
RANGE. THE NAM AND THE RAP MODELS SEEMINGLY HAVE ALSO PICKED UP ON
THE COMBINATION OF HIGHER MOISTURE CONTENT AND STRONG DYNAMIC
FORCING REFLECTED IN LIQUID EQUIVALENT QPF RANGING FROM 0.6 TO 0.8
IN THE 12 HOUR PERIOD FROM 18Z TO 06Z TONIGHT. THIS ILLUSTRATES THE
POTENTIAL FOR OVERACHIEVEMENT SHOULD MESOSCALE FORCING STALL OVER
ANY ONE REGION OF SE MICHIGAN DURING THE EVENING. THE SYSTEM WILL
THEN MOVE EASTWARD ENOUGH OVERNIGHT FOR SNOW TO DIMINISH ON THE
WESTERN FLANK OF THE UPPER CIRCULATION BY SUNRISE TUESDAY
MORNING.
LONG TERM...TUESDAY THROUGH SUNDAY
PROGRESSIVE LOW AMPLITUDE LONGWAVE PATTERN WILL CONTINUE THROUGH THE
MID WEEK BEFORE BROAD TROUGH SETS UP ACROSS MUCH OF THE CENTRAL
CONUS AND GREAT LAKES THROUGH THE WEEKEND. THE ENERGETIC JET WILL
SHIFT FAR ENOUGH NORTH TO ALLOW A WARMUP THROUGH THE MID WEEK PERIOD
WITH TEMPS IN THE MID 30S AND EVEN NEAR 40F BEFORE THE NEXT TROUGH
AND STRONG SYSTEM PUSHES THE MILD AIR SOUTH DROPPING US BACK INTO
THE 20S. THE DIFFICULTY IN THE TEMP FORECAST WILL BE TAKING INTO
ACCOUNT THE DEEP SNOWPACK THAT IS PRESENT ACROSS THE AREA.
THERE MAY BE SOME LINGERING LIGHT SNOW SHOWERS OR FLURRIES OVER THE
AREA TUESDAY MORNING AS THE BACK EDGE OF MONDAYS SYSTEM HOLDS OVER
THE AREA. AS THIS EXITS...A FRONTAL BOUNDARY EXTENDING SOUTHEAST
FROM A MUCH LARGER SYSTEM OVER CENTRAL CANADA WILL LIFT NORTH
THROUGH THE GREAT LAKES. THIS...ALONG WITH A SHORTWAVE RIDGE
BUILDING ACROSS THE AREA...WILL LEAD TO INCREASING SW FLOW AND A WAA
PATTERN. LOW LEVEL TEMPS WILL CLIMB FROM -8C/-12C AT 850MB/925MB
CURRENTLY UP TO AROUND 3-5C BY LATE TUESDAY AFTERNOON. MODEL
SOUNDING KEEP THE BOUNDARY MUCH COOLER THOUGH WITH TEMPS STILL BELOW
0C. GUSTY WINDS SHOULD BE ABLE TO MIX SOME OF THAT DOWN BUT THE COLD
DEEP SNOWPACK WILL WORK AGAINST IT MUCH OF TIME. WITH THE WARMEST
AIR TAKING SO LONG TO GET INTO THE AREA...HAVE KEPT HIGH TEMPS
AROUND THE MID 30S FOR NOW.
WEDNESDAYS FORECAST WILL ALSO BE A TRICKY ONE AS A COLD FRONT WILL
SWEEP THROUGH THE AREA IN THE MORNING. THERE IS A LOW CHANCE THAT WE
COULD SEE SOME SNOW FLAKES FROM THIS FRONT BUT NOT MUCH IN THE WAY
OF ACCUMULATIONS. LOW LEVEL THERMAL PROFILE DOES NOT TANK MUCH AS
RIDGING QUICKLY BUILDS IN THE WAKE OF THIS FRONT. MID LEVELS DO COOL
QUITE A BIT THOUGH. WITH SFC HIGH PRESSURE BRINGING MOSTLY CLEAR
SKIES...SHOULD NOT BE TOO HARD TO GET BACK INTO THE MID/UPPER 30S
EVEN WITH SFC-800MB TEMPS HOVERING AROUND 0C. POTENTIAL TO ADD A
DEGREE OR TWO TO THE FORECAST BUT ONCE AGAIN WOULD LIKE TO SEE HOW
SEVERE THE SNOW PACK AFFECTS THINGS BEFORE GOING TOO HIGH.
LOW PRESSURE ORIGINATING FROM THE TEXAS PANHANDLE WILL TRACK
NORTHEAST TOWARD THE GREAT LAKES BY THURSDAY. THE TRACK AND
ORIENTATION OF THIS SYSTEM WILL ALLOW MOISTURE FROM THE GULF OF
MEXICO TO ENHANCE QPF AMOUNTS AND ALSO WARM THE SYSTEM CONSIDERABLY.
EXPECTING BETWEEN 0.5 AND 1.0 INCHES OF RAINFALL ALONG WITH
CONSIDERABLE SNOWMELT FROM THIS SYSTEM...WHICH MAY LEAD TO
RIVER/AREAL FLOOD ISSUES. AVERAGE SNOW CORES ACROSS THE REGION ARE
OVER 3 INCHES OF LIQUID EQUIVALENT IN 16 INCHES OF SNOW
DEPTH...EXCLUDING THE 3-6 INCHES EXPECTED TONIGHT.
MARINE...
A LOW PRESSURE SYSTEM WILL TRACK FROM SOUTH OF LAKE MICHIGAN ACROSS
TO WESTERN LAKE ERIE AND NORTHEAST THROUGH LAKE ST CLAIR TONIGHT.
THIS WILL PRODUCE A PERIOD OF HEAVY SNOW THIS EVENING. GUSTY
WESTERLY WINDS WILL FOLLOW THE SYSTEM ON TUESDAY MORNING WITH THE
POTENTIAL TO BRIEFLY TOP 25 KNOTS OVER LAKE ERIE AND LAKE ST CLAIR.
WINDS WILL RELAX SOME TUESDAY AFTERNOON AS A RIDGE OF HIGH PRESSURE
BUILDS INTO THE REGION. A WEAK COLD FRONT COULD AGAIN LEAD TO GUSTY
WINDS ON WEDNESDAY BUT THIS TIME OUT OF THE NORTHWEST. SUBSTANTIAL
ICE COVERAGE ACROSS ALL MARINE AREAS WILL KEEP WAVES ABSENT FROM ALL
FORECAST PRODUCTS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...UNTIL 4 AM TUESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....KURIMSKI
SHORT TERM...BT
LONG TERM....DRK/MM
MARINE.......DRK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Feb 17, 4:37 PM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 437 PM EST MON FEB 17 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-180930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 437 PM EST MON FEB 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT LATE TODAY INTO TONIGHT FOR 3 TO 6 INCHES OF SNOW...LOCALLY 7 INCHES IN THE TRI CITIES AND NORTHERN THUMB REGION. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENTS AND THE LATEST FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN DEVELOPING THURSDAY INTO THURSDAY EVENING...COUPLED WITH TEMPERATURES RISING INTO THE 40S WILL PRODUCE SNOW MELT...WHICH COULD CAUSE FLOODING PROBLEMS. THE WARM AND MOIST AIR WILL LIKELY LEAD TO FOG...WHICH COULD BE DENSE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT SNOWFALL MEASUREMENTS ARE REQUESTED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-180930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 437 PM EST MON FEB 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE... TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Feb 17, 4:31 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 431 PM EST MON FEB 17 2014 MIZ047-048-053-060-061-068-069-075-076-082-083-180015- MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...OWOSSO... FLINT...HOWELL...PONTIAC...ANN ARBOR...DETROIT...ADRIAN...MONROE 431 PM EST MON FEB 17 2014 ...SNOW TO INCREASE RAPIDLY OVER THE REGION DURING THE LATE AFTERNOON... WEATHER... * SNOW WILL RAPIDLY INCREASE COVERAGE AND INTENSITY OVER THE REGION BETWEEN 430 PM AND 7 PM. * SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED IN AREAS IMPACTED BY 7 PM...THEN SNOW WILL CONTINUE THROUGH THE EVENING. * EAST WINDS AROUND 10 MPH WITH GUSTS TO 20 MPH MAY PRODUCE MINOR BLOWING SNOW. * AIR TEMPERATURES WILL RANGE BETWEEN 15 AND 20 DEGREES. IMPACTS... * VISIBILITIES WILL BE NEAR ZERO AT TIMES WITH RAPID FLUCTUATIONS LIKELY AS THE PATTERN INTENSIFIES. * ACCUMULATING SNOW WILL LEAD TO SLIPPERY CONDITIONS ON UNTREATED ROADS PARTICULARLY ON BRIDGES...RAMPS...AND OVERPASSES. * POOR ROAD CONDITIONS AND LOW VISIBILITY WILL HAMPER THE EVENING COMMUTE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... * MOTORISTS ARE URGED TO USE CAUTION AND ACCOUNT FOR THE VARIABLE DRIVING CONDITIONS BY SLOWING DOWN AND ALLOWING EXTRA TIME. * PREPARE...PLAN...AND STAY INFORMED. VISIT WEATHER.GOV/DETROIT BT
Local storm report, Feb 17, 5:20 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
520 PM EST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM SNOW FREELAND 43.52N 84.12W
02/17/2014 M1.0 INCH SAGINAW MI TRAINED SPOTTER
50 MINUTE TOTAL. VISIBILITY 1/8 MILE.
&&
MOSTEIKOLocal storm report, Feb 17, 6:34 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
634 PM EST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM SNOW CORUNNA 42.98N 84.12W
02/17/2014 M1.7 INCH SHIAWASSEE MI CO-OP OBSERVER
3 HOUR TOTAL.
&&
MOSTEIKONearby
Winter Storm Warnings in Michigan, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.